MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-3100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Failure of Implant (1924); Unequal Limb Length (4534); Implant Pain (4561)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
The customer reported that the patient presented with pain 6 weeks after implantation with a t2 nail.On x-ray it was noted that the screws had not gone through the nail.The surgeon checked the target device prior to the case and also after the case.The customer would like the jig to be inspected.New information and corrections received (b)(6) 2021, according to the adverse incident report: proximal displacement of nail.Patient underwent recon nailing of his right femur on (b)(6) 2021.There were no noticed complications during the procedure.Check x-ray was taken on (b)(6) 2021.No significant problem was identified.Patient reviewed at clinic on (b)(6) 2021.Check x-ray taken showed that there had been proximal displacement of the nail with some collapse and rotation at the fracture site.This was in keeping with the proximal locking screws not being through the nail (allowing proximal migration of the nail).The patient was also sent for an additional true lateral of the hip at that appointment.Patient examined and it was noted that the leg was approximately 2cm short with some slight external rotation of the foot.Patient has subsequently had revision surgery in rvh.
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.According to event description ¿the surgeon checked the target device prior to the case and also after the case¿ and no deviation was reported.However, more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.H3 other text : device was not returned.
 
Event or Problem Description
The customer reported that the patient presented with pain 6 weeks after implantation with a t2 nail.On x-ray it was noted that the screws had not gone through the nail.The surgeon checked the target device prior to the case and also after the case.The customer would like the jig to be inspected.New information and corrections received 27/05/2021.According to the adverse incident report: proximal displacement of nail.Patient underwent recon nailing of his right femur on (b)(6) 2021.There were no noticed complications during the procedure.Check x-ray was taken on (b)(6) 2021 no significant problem was identified.Patient reviewed at clinic on (b)(6) 2021.Check x-ray taken showed that there had been proximal displacement of the nail with some collapse and rotation at the fracture site.This was in keeping with the proximal locking screws not being through the nail (allowing proximal migration of the nail).The patient was also sent for an additional true lateral of the hip at that appointment.Patient examined and it was noted that the leg was approximately 2cm short with some slight external rotation of the foot.Patient has subsequently had revision surgery in rvh.
 
Additional Manufacturer Narrative
Corrections - please refer to: h6 method, results and conclusion codes d9 / h3 updated as device was returned.B1/b2/h1 corrected.The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the device returned passed the pre-operative function test as intended.The alleged mis-targeting could not be reproduced.Potentially reduced accuracy in guidance is usually found during functional check (required per ifu).In case of any deviation it is realized prior to use.According to event description ¿the surgeon checked the target device prior to the case and also after the case¿ and no deviation was reported.Although a definitive root cause could not be determined, the alleged event is most likely caused due to a suboptimal intra-operative procedure and has to be classified as user-customer-user error.No corrective actions are required at this time.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
The customer reported that the patient presented with pain 6 weeks after implantation with a t2 nail.On x-ray it was noted that the screws had not gone through the nail.The surgeon checked the target device prior to the case and also after the case.The customer would like the jig to be inspected.New information and corrections received 27/05/2021 according to the adverse incident report: proximal displacement of nail.Patient underwent recon nailing of his right femur on (b)(6) 2021.There were no noticed complications during the procedure.Check x-ray was taken on (b)(6) 2021 no significant problem was identified.Patient reviewed at clinic on (b)(6) 2021.Check x-ray taken showed that there had been proximal displacement of the nail with some collapse and rotation at the fracture site.This was in keeping with the proximal locking screws not being through the nail (allowing proximal migration of the nail).The patient was also sent for an additional true lateral of the hip at that appointment.Patient examined and it was noted that the leg was approximately 2 cm short with some slight external rotation of the foot.Patient has subsequently had revision surgery in rvh.

Brand Name
TARGET DEVICE T2 RECON
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11966698
Report Number0009610622-2021-00546
Device Sequence Number16487511
Product Code HSB
UDI-Device Identifier04546540654939
UDI-Public04546540654939
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3100
Device Catalogue Number18063100
Device Lot NumberKME904060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/08/2021
12/16/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/21/2021
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown